

3-5 October 2023, Baku, Azerbaijan



FACILITATION OF REGIONAL TRANSIT TRADE IN CAREC: TESTING PHASE OF THE CAREC ADVANCED TRANSIT SYSTEM (CATS) AND INFORMATION COMMON EXCHANGE (ICE)

3-5 October 2023

PROVISIONAL AGENDA

BACKGROUND

The knowledge and support technical assistance (KSTA) 9824 is supporting the implementation of the CAREC Integrated Trade Agenda (CITA) 2030 by enhancing the capacity of customs agencies and the CAREC Customs Cooperation Committee (CCC) to better respond to the rapidly evolving trade environment in CAREC countries and increasing private sector demand for better services. The development of regional transit trade is one of the CCC priority areas and a major concern for the landlocked CAREC countries. The KSTA continue its work to assist the CAREC Program to help participating countries – Azerbaijan, Georgia, Turkmenistan, and Uzbekistan–finalize and operationalize the testing period of the CAREC Advanced Transit System (CATS) and Information Common Exchange (ICE).

CATS/ICE is a regional harmonized electronic system for controlling the movement of goods in transit through CAREC member states. It aims to help trade flow smoothly and efficiently across borders and enhance the CAREC region's position in the dynamic global and regional supply chains. The CAREC CATS/ICE architecture provides a single exchange of transit data and allows for implementing a comprehensive transit guarantee mechanism where national legislation enables this facility to be introduced.

OBJECTIVES

Recognizing the need to create favorable conditions for the development of foreign trade and aiming to simplify transit procedures to accelerate the movement of goods across their state borders, participating countries Azerbaijan, Georgia, Turkmenistan, and Uzbekistan will sign a memorandum of understanding (MOU) to test the software, identify issues, and to find solutions for implementing the CATS and ICE.

Members of the three working groups, namely, (i) Legal and Regulatory,(ii) Information and Communication Technology (ICT), and Customs Control Facilitation proposed under the MOU will meet to discuss the prototype system design and will conduct breakout sessions to discuss the implementation procedures of the testing phase and way forward.

PARTICIPANTS

CAREC Customs officials from Azerbaijan, Georgia, Uzbekistan, Asian Development Bank officials, experts, and development partners.

PROGRAMME OF ACTIVITIES

Host/Moderator: Ms. **Zulfia Karimova**, Principal Regional Cooperation Specialist, Regional Cooperation and Integration Unit, Central and West Asia Department, Asian Development Bank

Day 1: 3 Octob	Day 1: 3 October (Tuesday)	
12:00 – 13:00	Registration of Participant and Light Lunch [cocktail type]	
13:00 – 13:05	Opening Remarks (5 minutes)	
	Mr. Shahin Baghirov , Chairman of the State Customs Committee of the Republic of Azerbaijan	
13:05 – 13:15	Welcome Remarks (5 minutes each)	
	Ms. Lyaziza Sabyrova, Regional Head, Regional Cooperation and Integration Unit, Central and West Asia Department <i>*prerecorded</i>	
	Mr. Antonio Lo Parco , Director of the Regional Office for Capacity Building of the WCO Europe Region	
13:15 – 13:25	Session 1: Presentation of the Background and Main Objectives of CATS/ICE (10 minutes)	
	ADB will present the CATS and ICE's rationale and highlight its links to supporting the CAREC Integrated Trade Agenda 2030 priorities.	
	<i>Speaker:</i> Ms. Zulfia Karimova , Principal Regional Cooperation Specialist, Regional Cooperation and Integration Unit, Central and West Asia Department	
13:25 – 13:40	Session 2: Importance of Developing Efficient Transit Regimes (15 minutes)	
	The session will present the importance of strengthening customs transit procedures to facilitate trade in accordance with international best practices as expounded by the World Customs Organisation (WCO) and World Trade Organization (WTO) Trade Facilitation Agreement (TFA).	
	Speaker: Mr. Nigel Moore, ADB Consultant	
13:40 – 13:55	Session 3: Transit Capacity Building to Strengthen Trade in the CAREC Region (15 minutes)	
	The session will present the economic rationale and benefits of strengthening customs transit procedures to facilitate regional trade within CAREC region.	
	Speaker: Mr. Ying Qian, ADB Consultant	



Facilitation of Regional Transit Trade in Central Asia Regional Economic Cooperation (CAREC)

13:55 – 14:10	Session 4: Country Speeches on the CATS / ICE Transit Initiative (15
13.33 - 14.10	minutes)
	Participating CAREC member countries will be invited to deliver a speech concerning their participation and support of the CATS/ICE initiative.
	Speakers:
	Azerbaijan Georgia Uzbekistan
14:10 – 14:30	Session 5: MOU Signing Ceremony and Photo Session (20 minutes)
14:30 – 15:00	Session 6: Technical Overview of the CATS / ICE System (30 minutes)
	This session will detail and demonstrate the key CATS/ICE system functionalities and modules.
	Speakers:
	Mr. Viboon Chaojirapant and Mr. Jarrett Goh , GUUD System Design/ICE Experts
	Mr. Nigel Moore and Mr. Ying Qian, ADB Consultants
15:00 – 15:30	Afternoon Coffee/Tea
15:30 – 16:00	Session 7: Open Discussion (30 minutes)
	<i>Moderator:</i> Ms. Zulfia Karimova , ADB
16:00 - 16:30	Wrap-up and Briefing for Day 2 (30 minutes)
	<i>Speaker:</i> Ms. Zulfia Karimova , ADB

Day 2: 4 October (Wednesday)	
09:30 – 10:00	Registration of Participants/ Morning Coffee/Tea
10:00 - 10:45	Session 8: Plenary Session - Prototype System Design (45 minutes)
	<i>Speakers:</i> Mr. Viboon Chaojirapant and Mr. Jarrett Goh , GUUD System Design/ICT Expert Mr. Nigel Moore , Trade Facilitation Specialist, ADB Consultant
10:45 – 11:30	Open Discussion (45 minutes)
11:30 – 11:45	Session 9: Briefing on the Working Group Discussions (15 minutes)
	Speaker: Mr. Nigel Moore, ADB Consultant



Facilitation of Regional Transit Trade in Central Asia Regional Economic Cooperation (CAREC)

11:45 – 13:30	Lunch
13:30 – 15:00	Session 10: Breakout Sessions: Working Group Discussions (90 minutes)
	Group 1 – Legal and Regulatory Working Group Working Group Communication and Reporting procedures Assessment of Legal Changes Required to Implement CATS/ICE at the end of the pilot phase
	Facilitator: Mr. Ying Qian, Trade Facilitation Specialist, ADB Consultant
	Group 2 – IT Working Group Working Group Communication and Reporting procedures Master Data requirements – HS Codes, etc., Standing Data Model requirements and Input – Custom Office names and codes, etc., Assessment of IT Integration Requirements for national customs system and other regional systems to Implement CATS/ICE at the end of the pilot phase
	Facilitator: Mr. Viboon Chaojirapant and Mr. Jarrett Goh, GUUD System Design/ICT Experts
	Group 3 – Customs Control Facilitation Working Group Working Group Communication and Reporting procedures Utilization of CATS for Risk Management purposes, including Customs Control Data provided by other Customs Administrations Guarantee Mechanism Assessment of System Process enhancements needed to Implement CATS/ICE at the end of the pilot phase
	Facilitator: Mr. Nigel Moore, Trade Facilitation Specialist, ADB Consultant
15:00 – 15:30	Afternoon Coffee/Tea
15:30 – 17:00	Continuation of Working Group discussions (90 minutes)
18:00 - 20:00	Welcome Dinner hosted by Azerbaijan Customs Committee
L	

Day 3: 5 October (Thursday)	
09:30 - 10:00	Morning Coffee/Tea
10:00 - 11:00	Session 11: Working Group Presentations and Discussions (60 minutes)
	Facilitator: Mr. Ying Qian, Trade Facilitation Specialist, ADB Consultant



Facilitation of Regional Transit Trade in Central Asia Regional Economic Cooperation (CAREC)

	Q&A
11:00 - 11:30	Session 12: Wrap Up and Discussions on Way Forward (30 minutes)
	<i>Speaker</i> : Ms. Zulfia Karimova , Principal Regional Cooperation Specialist, Regional Cooperation and Integration Unit, Central and West Asia Department
11:30 – 11:45	Closing Remarks (15 minutes)
	Mr. Javad Gasimov , Deputy Chairman of the State Customs Committee of the Republic of Azerbaijan
11:45: 13:30	Lunch



Facilitation of Regional Transit Trade in Central Asia Regional Economic Cooperation (CAREC)